Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 1997, 3:59 PM PDT for Clark County, Nevada. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1997, 3:59 PM PDT (22:59 UTC)
- Expired
- Aug 9, 1997, 5:00 PM PDT
- In force
- 61 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 092300 FFWLAS NVC003-100000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 359 PM PDT SAT AUG 9 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...SOUTHERN CLARK COUNTY AT 355 PM LAS VEGAS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE CALIFORNIA-NEVADA STATE LINE NEAR PRIMM. MOVEMENT WAS TO THE EAST NORTHEAST AT 10 MPH. THIS WARNING DOES NOT INCLUDE THE LAS VEGAS METRO AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEAD*LY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:17 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 9, 2:17 PM PDT, 1 hour 42 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT SAT AUG 9 1997 STLT LOOPER THIS AFTERNOON SHOWED T-STORMS OVER SPRING MTNS TO THE NW OF LAS WITH OTHER STRONG STORMS NOTED OVER SAN BERNARDINO COUNTY EAST OF BARSTOW. T-STORMS NOT NEARLY AS WIDESPREAD AS YESTERDAY AND EXPECT FURTHER DECREASE SUNDAY AS SOUTHWEST FLOW INCREASES. NO ETA OR MESO-ETA TO LOOK AT BUT NGM AND AVN BOTH PRETTY SIMILAR IN INDICATING DRYING TREND. DON'T THINK NW AZ WILL TOTALLY DRY OUT SUNDAY...THUS WILL LEAVE MENTION OF ISOLD T-STORMS FOR THAT AREA AS WELL AS HIGHER TERRAIN OF CENTRAL NV. UPPER TROUGH OFF PAC NW COAST FCST TO MOVE SOUTH TO BE NEAR NRN CA COAST MON MORNING. BREEZY CONDS EXPECTED NEXT FEW DAYS AS H7 AND SFC GRADS INCREASE. DURING EXTENDED PERIOD...MDLS SHIFT H5 HIGH CENTER EST TO TX PANHANDLE EARLY NEXT WEEK BEFORE MOVING BACK TO THE WEST LATER IN THE WEEK. HIGH SHOULD BE FAR ENOUGH EAST FOR DRY CONDS TUE AND WED WITH RETURN TO SOUTHERLY SLOW FOR INCREASING CHC OF T-STORMS THU. LAS -000. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 61 min |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.